Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Computing Mordell-Weil ranks of cyclic covers of elliptic surfaces


Author: Lisa A. Fastenberg
Journal: Proc. Amer. Math. Soc. 129 (2001), 1877-1883
MSC (1991): Primary 14J27, 11G05
DOI: https://doi.org/10.1090/S0002-9939-01-06152-4
Published electronically: February 22, 2001
MathSciNet review: 1825893
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give explicit formulas for computing the Mordell-Weil ranks of the elliptic surfaces $E_{r}: Y^{2}=X^{3}+a(t^{r})X+b(t^{r})$subject to some restrictions on the surface $E_{1}$.


References [Enhancements On Off] (What's this?)

  • [CZ] Cox, D., Zucker, S., Intersection Numbers of Sections of Elliptic Surfaces, Inv. Math. 53 (1979), 1-44. MR 81i:14023
  • [F1] Fastenberg, L., Mordell-Weil groups in procyclic extensions of a function field, Duke Math. J. 89 (1997), 217-224. MR 98f:11058
  • [F2] Fastenberg, L., Mordell-Weil groups in procyclic extensions of a function field, Ph.D. Thesis, Yale University, 1996.
  • [Mi] Miranda, R., The Basic Theory of Elliptic Surfaces, Dottorato Ric. Mate., ETS Editrice, Pisa, 1989. MR 92e:14032
  • [Sh1] Shioda, T., On Elliptic Modular Surfaces, J. Math. Soc. Japan 24 (1972), 20-59. MR 55:2927
  • [Sh2] Shioda, T., An Explicit Algorithm for Computing the Picard Number of Certain Algebraic Surfaces, Amer. J. Math. 108 (1986), 415-432. MR 87g:14033
  • [ShI] Shioda, T., Inose, H., On Singular $K3$ Surfaces, Complex Analysis and Algebraic Geometry (1977), 119-136. MR 56:371
  • [Si] Silverman, J., A Bound for the Mordell-Weil Rank of an Elliptic Surface after a Cyclic Base Extension, J. Algebraic Geom. 9 (2000), 301-308. MR 2001a:11107
  • [St] Stiller, P., The Picard Number of Elliptic Surfaces with Many Symmetries, Pacific J. Math. 128 (1987), 157-189. MR 88c:14054

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14J27, 11G05

Retrieve articles in all journals with MSC (1991): 14J27, 11G05


Additional Information

Lisa A. Fastenberg
Affiliation: Department of Mathematics, Yeshiva University, New York, New York 10033
Email: fastenb@ymail.yu.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06152-4
Received by editor(s): April 8, 1999
Published electronically: February 22, 2001
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society